ADVERTISEMENT
ADVERTISEMENT

Q. I am on Augmentin for sinus perforation. Is that correct?

Answered by
Dr. Shyam Kalyan. N
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Aug 23, 2019 and last reviewed on: Aug 28, 2019

Hello doctor,

I had a tooth extracted, and it resulted in the perforated sinus. I was on antibiotics Amoxicillin for seven days before and three days after the extraction. I took all the medicines on the sixth day I got a bad sinus infection. I went to my primary care doctor she put me on Amoxicillin once again. She told me to go back to the dentist if there is no improvement.

I went back to the dentist, and she prescribed Augmentin and advised to go to an oral surgeon, and he confirmed the sinus perforation. He told me it was healing and told me to stay on antibiotics come back in two weeks for follow-up. After six days on Augmentin, I am still having bad headaches in the front by my eye and a lot of sinus pressure. I am taking the Augmentin, Sudafed, Off Brand Flonase, Tylenol, Ibuprofen 800, and Asprin alternating. Should I be taking another type of antibiotics, or do you feel the Augmentin is working?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Did you get a CT scan done to see the size of the fistula? It's called an oro-antral fistula. If it is big then it may have to be corrected surgically. Additionally if the infection is not healing one can give a thorough antral wash and wash out the contents of the sinus in an operation theatre under anesthesia which will help in bringing down the load of infection and help the antibiotics act. Since you have taken amoxicillin/augmentin for quite some time, I also feel the antibiotic can be changed into a stronger one with a broader action, say like Levofloxacin and Metronidazole.

Thank you doctor,

No cat scan as of yet the oral surgeon thought it was healing just slowly. I will contact and ask to be put on a stronger antibiotic. Is either of those antibiotics you recommended sulfur-based as I am allergic to sulfur drugs makes my mouth tingle? If he suggests repairing it in another week should I see an ENT first as they could probably improve and flush the sinus cavity at the same time correct? Last question we have a vacation planned for in two weeks we will be flying there any suggestions for the flight? I am afraid this will get worse.

#

Hello,

Welcome back to icliniq.com.

None of those a robotics is sulfur based. Metronidazole gives a metallic taste to mouth though. The ideal way would take a sterile swab of the secretions from the fistula or nose and send for culture sensitivity to see the most appropriate antibiotic. The sinus washes out can be done by an ENT surgeon only. Oral surgeons may be able to correct the oral part of the leak or connection using a flap. But before such surgery, the infection should resolve completely.

Also, sinus washes out, and an endoscopic sinus surgery will help remove sinus secretions and inflammation. The repair would be needed only if conservative management fails. I suggest you do not take your holiday now till you get the issue completely corrected. If it gets flared up during your holidays, it may become a more significant issue. Regarding the flight, there are no restrictions. But when you have an ongoing issue, it is better to get it resolved before undertaking a vacation.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Worst Headache Ever? It Could be Brain Aneurysm!!

.. is a potentially fatal condition that needs emergency care. This article helps you understand this condition and educates you regarding your treatment options .. ...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

Water comes out of nose while drinking after molar extraction. Kindly advise.

This happens due to a hole in nasal sinus when the upper molar tooth is extracted ... The hole should heal in a week or two when the wound caused by the tooth is healed fully ... Hello doctor, I...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.